# SDR 2018FA0000205

- Difficulty date: February 13, 2018
- Submitted: July 10, 2018
- Operation: General aviation
- Aircraft: N5929
- Make and model: Amtr KITFOX
- Aircraft serial: 1001
- Engine: Rotax ROTAX912S2
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Float
- Part number: 861182
- Condition: Saturated
- Location: Carburetor
- Component: Carburetor
- Component part number: 64
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FOLLOWING A.7 HOUR CROSS COUNTRY FLIGHT, THROTTLE WAS REDUCED FOR DESCENT.  IMMEDIATELY ENGINE BEGAN ROUGH RUNNING.  ENGINE INFORMATION SYSTEM SHOWED NUMBER 1 NOT FIRING EGT DROP.  THROTTLE WAS IMMEDIATELY ADVANCED AND ENGINE SMOOTHED OUT TO NORMAL OPERATION.  NO FURTHER PROBLEMS NOTED DURING REMAINDER OF FLIGHT, I.E. DESCENT AND LANDING.  CARBURETOR FLOATS WERE REMOVED AND WEIGHED:  12.8 GRAMS COMBINED WT OF BOTH RIGHT CARBURETOR FLOATS; 10.6 GRAMS COMBINED WT OF BOTH LEFT CARBURETOR FLOATS.  WEIGHTS SIGNIFICANTLY EXCEEDED ACCEPTABLE LIMITS--7 GRAMS COMBINED WEIGHT PER SET (REF SB 91-065 UL) NEW FLOATS INSTALLED.  TEST RUN DEMONSTRATED NORMAL OPERATION.  THIS SN 912 ULS2-01 HAS NOT BEEN INCLUDED IN PREVIOUS ROTAX ALERT SERVICE BULLETINS.  ITS NOTEWORTHY TO MENTION I USE AUTO ETHANOL BLEND FUEL, CHEVRON 92 OCTANE, SPECIFICALLY.  EVEN THOUGH ROTAX APPROVES THE USE OF ETHANOL BLEND FUEL UP TO 15%, I WONDER IF ETHANOL IS A FACTOR IN FLOAT SATURATION.
